# SDR 2019FA0000345

- Difficulty date: October 17, 2019
- Submitted: October 17, 2019
- Operation: General aviation
- Aircraft: N75727
- Make and model: Cessna 172S
- Aircraft serial: 172S8870
- Aircraft time: 1,453 hours
- System (JASC): 3240 · Landing Gear Brake System
- Part: Brake
- Part number: 05411938
- Condition: Worn
- Location: Mlg
- Part time: 1,453 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED LOSS OF RIGHT BRAKE UPON LANDING, FOLLOWED BY EVIDENCE OF BRAKE FLUID LEAK ON RIGHT LANDING GEAR. RIGHT BRAKE WAS FOUND TO BE COMPLETELY INEFFECTIVE.

ON INSPECTION, FOUND A HOLE APPROXIMATELY 1/8" DIAMETER, WORN THROUGH THE RIGHT BRAKE RIGID LINE NEAR THE LOWER END OF THE STRAIGHT SECTION, WHICH WAS OBVIOUSLY CAUSED BY RUBBING AGAINST THE EXPOSED END OF THE OUTBOARD AN515-8R6 SCREW HOLDING THE RIGHT MAIN LANDING GEAR AERODYNAMIC GEAR LEG FAIRING (P/N 0541193-8) TOGETHER.

THERE WAS A PLASTIC SLEEVE INSTALLED ON THE FACTORY BRAKE LINE, PROBABLY FOR ABRASION RESISTANCE, BUT IT ENDED ABOUT 3/4" SHORT OF THE PLACE WHERE THIS DAMAGE OCCURRED, SO NO PROTECTION FOR THIS AREA WAS AFFORDED. THIS SLEEVE WAS LIKELY INTENDED TO MINIMIZE DAMAGE FROM ROCKS, ETC. IN THE AREA OUTSIDE THE GEAR LEG FAIRING, NOT TO PROTECT THE LINE FROM THIS KIND OF DAMAGE FROM HARDWARE.

BRAKE LINE WAS REPLACED FROM THE UNION (AS5174D0303) AT THE UPPER END OF THE RIGHT MAIN GEAR LEG TO THE CALIPER. THE NEW LINE WAS BENT SO AS TO PROVIDE EXTRA SPACE TO CLEAR THE OFFENDING SCREW. RIGHT BRAKE WAS SERVICED WITH MIL-H-5606 FLUID, BLED AND CHECKED FOR LEAKS. AIRCRAFT WAS RETURNED TO SERVICE.
